1

votes

Tons of Betaine HCL on Empty Stomach. No reaction. Why?

Answered on August 19, 2014
Created July 09, 2012 at 9:29 AM

This morning I took 7700mg of betaine HCL and some enzymes on an empty stomach and felt no burning or discomfort whatsoever.

What could cause this? Too much mucosa? Achlorhydria?

The reason I did this was because I have been having terrible bloating, fatigue, and many other symptoms since getting an NSAID ulcer 9 months ago. See my other posts for more info.

Any insight would be greatly appreciated.

0104d134c517031678cb90bb2919b5d3

(117)

on July 10, 2012
at 05:37 AM

I have took larger doses before thinking I may have achlorhydria but have also been worried/confused at why it does nothing. I think I am going to stop taking them all together since I'm fairly sure they won't help my condition. It still makes no sense...

4781cf8ae1bfcb558dfb056af17bea94

(4359)

on July 09, 2012
at 05:29 PM

You should be careful; that's a big dose, with unknown effects.

07243c7700483a67386049f7b67d90a4

on July 09, 2012
at 04:22 PM

I've tried betaine HCl a couple of times and never noticed a thing.

0104d134c517031678cb90bb2919b5d3

(117)

on July 09, 2012
at 01:21 PM

Same Sara, I have taken both capsules and tablets of different brands way higher than recomended doses and felt nothing. I too have been worried about losing sensitivity in my stomach and the HCL causing more damage than good especially since an ulcer triggered all of this. If you find anything out keep me posted.

Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

1 Answers

1
7841848bd0c27c64353c583fb7971242

(7275)

on July 09, 2012
at 11:50 AM

At some point I read (or maybe it was in a Robb Wolf podcast) that the capsules are better than the tablets, that the tablets barely do anything. So if you're taking tablets, that might be why you don't feel anything.

That said, I have the same problem: I've gone up to 7 capsules and still didn't feel a thing. I worried that I just don't sense acidity in my stomach, so I stopped taking them.

0104d134c517031678cb90bb2919b5d3

(117)

on July 09, 2012
at 01:21 PM

Same Sara, I have taken both capsules and tablets of different brands way higher than recomended doses and felt nothing. I too have been worried about losing sensitivity in my stomach and the HCL causing more damage than good especially since an ulcer triggered all of this. If you find anything out keep me posted.

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!